MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE
Catalog Number 09005803190
Medical Device Problem Codes High Test Results (2457); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for elecsys ft4 iii (ft4 iii) and elecsys ft3 iii (ft3 iii) on a cobas 8000 e 602 module compared to other methods.This medwatch will cover ft3 iii.Refer to medwatch with a1 patient identifier (b)(6) for information on the ft4 iii results.The ft4 iii result from the e602 module was 24.11 pmol/l.On (b)(6) 2023 the result from the beckman method was 0.64 pmol/l.On (b)(6) 2023 the result from the autibio method was 14.47 pmol/l.The ft3 iii result from the e602 module was 10.57 pmol/l.On (b)(6) 2023 the result from the beckman method was 3.30 pmol/l.On (b)(6) 2023 the result from the autibio method was 5.55 pmol/l.The customer suspects an interference affecting the roche results.
 
Additional Manufacturer Narrative
Section e1 facility name continued: (b)(6).The sample was requested for investigation.
 
Additional Manufacturer Narrative
The sample was received for investigation.The customer's high ft4 iii and ft3 iii results were reproduced.Upon further investigation of the patient sample, an interferent against the ruthenium component of the reagent was confirmed.This caused the high ft3 iii and ft4 iii results.Product labeling states: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17661753
Report Number1823260-2023-02837
Device Sequence Number17909337
Product Code CDP
UDI-Device Identifier07613336171585
UDI-Public07613336171585
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number09005803190
Device Lot Number660556
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PTU
Patient Age59 YR
Patient SexMale